Numerical analysis of M/G/1 type queueing systems with phase type transition structure

T. Élteto, M. Telek

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

A number of existing results describe the numerical calculation of the steady-state distribution of an M/G/1/ type Markov process. However, these numerical methods have difficulties when the forward transition structure has a long tail asymptotic. This paper proposes a numerical approximation that can account for the polynomial decay of the steady-state distribution over several orders of magnitude, where the other known methods fail. An important advantage of the proposed approximation is that it uses numerically stable techniques.

Original languageEnglish
Pages (from-to)331-340
Number of pages10
JournalJournal of Computational and Applied Mathematics
Volume212
Issue number2
DOIs
Publication statusPublished - Mar 1 2008

Fingerprint

Steady-state Distribution
Queueing System
Type Systems
Markov processes
Numerical analysis
Numerical Analysis
Numerical methods
Polynomials
Tail Asymptotics
Polynomial Decay
Numerical Approximation
Numerical Calculation
Markov Process
Numerical Methods
Approximation

Keywords

  • M/G/1 type Markov process
  • Phase type distribution
  • Steady-state analysis

ASJC Scopus subject areas

  • Applied Mathematics
  • Computational Mathematics
  • Numerical Analysis

Cite this

Numerical analysis of M/G/1 type queueing systems with phase type transition structure. / Élteto, T.; Telek, M.

In: Journal of Computational and Applied Mathematics, Vol. 212, No. 2, 01.03.2008, p. 331-340.

Research output: Contribution to journalArticle

@article{599abee5dfcf4e4dbafe40270360b314,
title = "Numerical analysis of M/G/1 type queueing systems with phase type transition structure",
abstract = "A number of existing results describe the numerical calculation of the steady-state distribution of an M/G/1/ type Markov process. However, these numerical methods have difficulties when the forward transition structure has a long tail asymptotic. This paper proposes a numerical approximation that can account for the polynomial decay of the steady-state distribution over several orders of magnitude, where the other known methods fail. An important advantage of the proposed approximation is that it uses numerically stable techniques.",
keywords = "M/G/1 type Markov process, Phase type distribution, Steady-state analysis",
author = "T. {\'E}lteto and M. Telek",
year = "2008",
month = "3",
day = "1",
doi = "10.1016/j.cam.2006.12.019",
language = "English",
volume = "212",
pages = "331--340",
journal = "Journal of Computational and Applied Mathematics",
issn = "0377-0427",
publisher = "Elsevier",
number = "2",

}

TY - JOUR

T1 - Numerical analysis of M/G/1 type queueing systems with phase type transition structure

AU - Élteto, T.

AU - Telek, M.

PY - 2008/3/1

Y1 - 2008/3/1

N2 - A number of existing results describe the numerical calculation of the steady-state distribution of an M/G/1/ type Markov process. However, these numerical methods have difficulties when the forward transition structure has a long tail asymptotic. This paper proposes a numerical approximation that can account for the polynomial decay of the steady-state distribution over several orders of magnitude, where the other known methods fail. An important advantage of the proposed approximation is that it uses numerically stable techniques.

AB - A number of existing results describe the numerical calculation of the steady-state distribution of an M/G/1/ type Markov process. However, these numerical methods have difficulties when the forward transition structure has a long tail asymptotic. This paper proposes a numerical approximation that can account for the polynomial decay of the steady-state distribution over several orders of magnitude, where the other known methods fail. An important advantage of the proposed approximation is that it uses numerically stable techniques.

KW - M/G/1 type Markov process

KW - Phase type distribution

KW - Steady-state analysis

UR - http://www.scopus.com/inward/record.url?scp=37249006679&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=37249006679&partnerID=8YFLogxK

U2 - 10.1016/j.cam.2006.12.019

DO - 10.1016/j.cam.2006.12.019

M3 - Article

AN - SCOPUS:37249006679

VL - 212

SP - 331

EP - 340

JO - Journal of Computational and Applied Mathematics

JF - Journal of Computational and Applied Mathematics

SN - 0377-0427

IS - 2

ER -